MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The cusa excel 36khz straight handpiece (c2602) was tested and emitted an immediate alarm during the surgery when they were ready to set it up.The patient was already under anesthesia; the failure of the kit had influence of increasing the length of the surgery, consequently, the patient stays under anesthesia longer than necessary, and on this occasion, the delay was around 30 minutes as they were under impression of using a new kit and therefore not anticipating any problems.Following the incident, the staff had to locate another device and set it up for the case.The new device was replaced with an existing older device that was in good working condition.However, the device was not used as it would not pass the 10% vibration priming level and was alarming during the test phase.The device was then isolated from the operating field and sent for disinfection.There was no patient injury.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The cusa excel handpiece (c2602) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the failure has been confirmed as transducer delamination which occurs due to degradation of material over time in field.The device will be scrapped.Root cause - the root cause is confirmed as transducer delamination because of transducer braze degrading in the field.Corrective and preventive action (capa) was raised and implemented specific to 36khz handpiece c2602 and transducers involving braze material from supplier which was incorrect and contained zinc.Corrective action implementation date: (b)(6) 2023.The device involved in this complaint was manufactured prior to capa implementation.

Brand Name
CUSA EXCEL 36KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18152899
Report Number3006697299-2023-00121
Device Sequence Number12760369
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown